Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 26, NWS Glasgow, MT

September 8, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Sep 8, 2012, 2:12 PM MDT for 12 counties in Montana. It took effect at Sep 9, 2012, 12:00 PM MDT. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 8, 2012, 2:12 PM MDT (20:12 UTC)
In effect from
Sep 9, 2012, 12:00 PM MDT
Expired
Sep 11, 2012, 9:00 PM MDT
In force
57 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2012-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2012-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

014 
WWUS85 KGGW 082012
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
212 PM MDT SAT SEP 8 2012

.A HIGH PRESSURE RIDGE WILL BRING WELL ABOVE NORMAL TEMPERATURES
ON SUNDAY...LOWERING RELATIVE HUMIDITY. GUSTY WINDS IN THE AFTERNOON
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. THEN ON MONDAY AN
UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE AREA
AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY.

MTZ120-122-091000-
/O.NEW.KGGW.FW.W.0026.120909T1800Z-120910T0300Z/
/O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
212 PM MDT SAT SEP 8 2012

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SUNDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120 AND
122...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122.

* WINDS...ON SUNDAY SOUTHERLY WINDS 15 MPH GUSTING TO 25 MPH. ON
  MONDAY AND TUESDAY WEST WINDS 15 TO 25 MPH GUSTING TO 35 MPH.

* RELATIVE HUMIDITY...SUNDAY AS LOW AS 7 PERCENT.

* LIGHTNING...AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE AHEAD
  OF THE COLD FRONT SUNDAY NIGHT.
 
* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND VERY
  DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON SUNDAY
  AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ON MONDAY
  THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ134>137-091000-
/O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
212 PM MDT SAT SEP 8 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 134...135...136 AND 137...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON. 

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* LIGHTNING...AN ISOLATED THUNDERSTORM OR TWO ARE POSSIBLE AHEAD
  OF THE COLD FRONT SUNDAY NIGHT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS AND VERY
  DRY FUELS WILL CREATE THE POTENTIAL FOR CRITICAL FIRE WEATHER
  CONDITIONS ON MONDAY THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS FIRE WEATHER WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
7 follow-up statements
622 
WWUS85 KGGW 090918
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
318 AM MDT SUN SEP 9 2012

.AN EXITING RIDGE WILL BRING WELL ABOVE NORMAL TEMPERATURES ON
SUNDAY...LOWERING RELATIVE HUMIDITY. GUSTY WINDS IN THE AFTERNOON
WILL CREATE CRITICAL FIRE WEATHER CONDITIONS. OVERNIGHT THE RIDGE
WILL BREAK DOWN WITH A QUICK MOVING SHORTWAVE ENTERING THE AREA. THIS
SHORTWAVE WITH POOR NIGHTTIME RH RECOVERIES COULD ALLOW FOR
ISOLATED DRY LIGHTNING AND CREATE SOME SPOT FIRES. THEN ON MONDAY
AN UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT ACROSS THE
AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY.

MTZ134>137-092200-
/O.EXB.KGGW.FW.W.0026.120910T0000Z-120910T1200Z/
/O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
318 AM MDT SUN SEP 9 2012

...RED FLAG WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT
MONDAY FOR LOW RELATIVE HUMIDITY... DRY FUELS... AND ISOLATED DRY 
LIGHTNING FOR FIRE WEATHER ZONES 134... 135...136 AND 137...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND WIND FOR
FIRE WEATHER ZONES 134...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY... DRY FUELS... AND ISOLATED DRY 
LIGHTNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
MDT MONDAY. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY
MORNING THROUGH TUESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT AT THE START OF THE
  EVENING.

* LIGHTNING...ISOLATED THUNDERSTORMS ARE POSSIBLE TONIGHT WITH NO
  WETTING RAINS ANTICIPATED.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY... VERY DRY FUELS...
  AND ISOLATED LIGHTNING WILL CREATE THE POTENTIAL FOR CRITICAL
  FIRE WEATHER CONDITIONS ON MONDAY THROUGH TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND THE FOLLOWING FIRE WEATHER
WATCH.

&&

$$

MTZ120-122-092200-
/O.CON.KGGW.FW.W.0026.120909T1800Z-120910T0300Z/
/O.CON.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
318 AM MDT SUN SEP 9 2012

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER
ZONES 120 AND 122...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH TUESDAY AFTERNOON FOR LOW RELATIVE HUMIDITY AND WIND 
FOR FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TO 9 PM MDT SUNDAY. A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY... GUSTY WINDS... AND 
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ON 
  SUNDAY AND THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS 
  ON MONDAY THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING AND THE FOLLOWING FIRE WEATHER
WATCH.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
130 
WWUS85 KGGW 092048
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
248 PM MDT SUN SEP 9 2012

.A SHORTWAVE WILL QUICKLY MOVE ACROSS THE AREA TONIGHT WITH
ISOLATED DRY THUNDERSTORMS. THEN ON MONDAY AN UPPER LEVEL TROUGH
WILL SEND A STRONG COLD FRONT ACROSS THE AREA AND SIGNIFICANTLY
INCREASE WINDS THROUGH TUESDAY.

MTZ120-122-101000-
/O.CAN.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
/O.EXT.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-
248 PM MDT SUN SEP 9 2012

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY FOR LOW
RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120 AND 122...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT TO
9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122.

* WINDS...TONIGHT SOUTH WIND 15 MPH GUSTING TO 25 MPH. MONDAY
  THROUGH TUESDAY WEST WIND 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* LIGHTNING...ISOLATED THUNDERSTORMS TONIGHT WITH NO WETTING RAINS.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH
  TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

MTZ134>137-101000-
/O.CAN.KGGW.FW.A.0021.120910T1500Z-120912T0000Z/
/O.EXT.KGGW.FW.W.0026.120910T0000Z-120912T0300Z/
NORTHERN PHILLIPS-NORTHERN VALLEY-LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
248 PM MDT SUN SEP 9 2012

...RED FLAG WARNING NOW IN EFFECT FROM 6 PM THIS EVENING TO 9 PM
MDT TUESDAY FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES
134...135...136 AND 137... 

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR LOW RELATIVE HUMIDITY...GUSTY WIND...DRY FUELS...AND
ISOLATED DRY LIGHTNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING
TO 9 PM MDT TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...FIRE WEATHER ZONES 134...135...136 AND 137.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* WINDS...MONDAY THROUGH TUESDAY WEST WIND 15 TO 25 MPH WITH
  GUSTS UP TO 35 MPH.

* LIGHTNING...ISOLATED THUNDERSTORMS TONIGHT WITH NO WETTING RAINS.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WIND...VERY DRY
  FUELS...AND ISOLATED LIGHTNING TONIGHT WILL CREATE CRITICAL FIRE
  WEATHER CONDITIONS THROUGH TUESDAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
590 
WWUS85 KGGW 100915
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
315 AM MDT MON SEP 10 2012

.AN INCOMING TROUGH WILL SEND A PAIR OF STRONG COLD FRONTS ACROSS
THE AREA AND SIGNIFICANTLY INCREASE WINDS THROUGH TUESDAY. WHEN
COMBINED WITH LOW RELATIVE HUMIDITY THIS WILL ACT TO CREATE
CRITICAL FIRE WEATHER CONDITIONS.

MTZ120-122-134>137-102130-
/O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
315 AM MDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120... 122...
134... 135... 136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135...136...
  AND 137

* WINDS...FROM THE WEST AT 15 TO 25 MPH SUSTAINED WITH GUSTS UP TO
  35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 TO 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THROUGH
  TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
395 
WWUS85 KGGW 102027
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
227 PM MDT MON SEP 10 2012

.AN INCOMING UPPER LEVEL TROUGH WILL SEND A STRONG COLD FRONT
ACROSS THE AREA...SIGNIFICANTLY INCREASING WINDS THROUGH TUESDAY.
WHEN COMBINED WITH LOW RELATIVE HUMIDITY AND DRY FUELS...THIS WILL
MAINTAIN CRITICAL FIRE WEATHER CONDITIONS.

MTZ120-122-134>137-111000-
/O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
227 PM MDT MON SEP 10 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY FOR
LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES
120...122...134... 135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT TUESDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136... AND 137 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND 
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
374 
WWUS85 KGGW 110947
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
347 AM MDT TUE SEP 11 2012

.AN INCOMING UPPER LEVEL TROUGH WILL SEND ANOTHER COLD FRONT
ACROSS THE AREA TODAY WITH STRONG WEST WINDS EXPECTED. ALTHOUGH
TEMPERATURES WILL BE COOLER...AFTER POOR OVERNIGHT HUMIDITY
RECOVERY AND LOW RELATIVE HUMIDITY TODAY...CRITICAL FIRE WEATHER
CONDITIONS WILL CONTINUE.

MTZ120-122-134>137-112130-
/O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
347 AM MDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136... AND 137 

* WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND 
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
125 
WWUS85 KGGW 112039
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
239 PM MDT TUE SEP 11 2012

MTZ120-122-134>137-120300-
/O.CON.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
239 PM MDT TUE SEP 11 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING
FOR LOW RELATIVE HUMIDITY AND WIND FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136... AND 137 

* WINDS...NORTHWEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...THE COMBINATION OF LOW HUMIDITY...GUSTY WINDS...AND 
  VERY DRY FUELS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS 
  THROUGH TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
190 
WWUS85 KGGW 120246
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
846 PM MDT TUE SEP 11 2012

MTZ120-122-134>137-120400-
/O.EXP.KGGW.FW.W.0026.000000T0000Z-120912T0300Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
846 PM MDT TUE SEP 11 2012

...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR LOW
RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS FOR FIRE WEATHER
ZONES 120...122...134... 135...136 AND 137...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. 

NORTHWEST WINDS HAVE DIMINISHED TO AROUND 10 MPH THIS EVENING AND
RELATIVE HUMIDITY HAS RISEN TO AROUND 20 PERCENT. THE RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Sep 8, 9:16 AM MDT, 4 hours 56 minutes earlier.

Area forecast discussion, Sep 8, 9:16 AM MDT, 4 hours 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
916 AM MDT SAT SEP 8 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH MONDAY...
A COLD FRONT SPREAD SOUTH OVER THE AREA LAST NIGHT BUT THERE WAS
NO MOISTURE AS IT BROUGHT IN DRY CLEAR AIR. TO OUR WEST THE UPPER
RIDGE AXIS RESTS ALONG THE DIVIDE...GIVING NORTHEAST MONTANA
NORTHWESTERLY FLOW ALOFT. THIS WILL KEEP TEMPERATURES SEASONAL
TODAY. THE FORECAST FOR TODAY IS UNCOMPLICATED AND NEEDS NO
UPDATE. SCT

PREVIOUS DISCUSSION...
SYNOPTIC SET UP... A LARGE TROUGH EXTENDS FROM NORTHERN MANITOBA
THROUGH ONTARIO AND INTO THE MIDDLE MISSISSIPPI VALLEY. WEST OF
THIS A LARGE HEAT DOME COVERS MUCH OF THE WESTERN HALF OF THE US
WITH A RIDGE SPUR EXTENDING AS FAR NORTH AS NORTHERN BRITISH
COLUMBIA AND ALBERTA. THIS HAS PLACED NORTHEAST MONTANA ON THE
WARMER SIDE OF NORTHWEST FLOW. STILL FURTHER WEST... ANOTHER LARGE
TROUGH HAS DEVELOPED OVER ALASKA AND ITS GULF AND CONTINUES TO
DEEPEN.

TODAY THROUGH TONIGHT... NORTHWEST FLOW ALOFT WILL HELP TO
MODERATE THE TEMPERATURES ACROSS THE AREA OVER THE NEXT 24 HOURS.
CLEAR SKIES AND DRY CONDITIONS ARE MOSTLY ANTICIPATED WHILE THE
RIDGE BECOMES STRONGER TO THE WEST.

SUNDAY... A SERIES OF RAPIDLY CHANGING METEOROLOGICAL CONDITIONS
WILL MOVE ACROSS THE AREA WITH A STRONG WARMING TREND. ON THE
LARGE SCALE THE RIDGE OVER THE WESTERN US WILL FINALLY CENTER ITS
AXIS OVER EASTERN MONTANA WITH THE TROUGH BEHIND IT STEPPING ON
SHORE OF THE PACIFIC NORTHWEST SUNDAY. THIS WILL SEND TEMPERATURES
THROUGH THE ROOF FOR THE AFTERNOON AND DROP RH OFF DRAMATICALLY.
HOWEVER WINDS SUNDAY ARE NOT VERY IMPRESSIVE AS THE PRESSURE
GRADIENT REMAINS RATHER LAX ACROSS THE SLOW DEVELOPING LEE SIDE
SURFACE TROUGH.

SUNDAY NIGHT... BY THE EVENING HOURS AN ISOLATED SHOWER MAY
DEVELOP ACROSS THE LEE TROUGH AS IT MOVES OVER THE AREA. THE
PROBABILITY OF THIS DUE TO MID LEVEL INVERSIONS IS VERY LOW WITH
MINIMAL RH AND CONSEQUENTLY DROPPED POPS OVERNIGHT. THE LEE TROUGH
SHOULD WASH OUT OVERNIGHT WITH A WARM FRONT DEVELOPING AND PUSHING
THROUGH. EXTRA CLOUD COVER AND WAA SHOULD KEEP LOW FROM BOTTOMING
OUT TOO FAR ON RIDGE TOPS AND PLATEAUS HOWEVER AN INVERSION MAY
ALLOW RIVER VALLEYS TO MAINTAIN STEEP TEMPERATURE GRADIENTS FROM
THEIR SURROUNDINGS. BRIEF STRONG WINDS WHICH QUICKLY SUBSIDE MAY
BE POSSIBLE ALONG RIDGE TOPS AS WELL DUE TO INVERTED V SOUNDING
FROM EARLIER IN THE DAY. ESPECIALLY IF A SHOWER DOES MANAGE TO
FORM AND THEN COLLAPSE. BUT AGAIN STRONG WINDS WOULD BE VERY
ISOLATED AS WELL.

MONDAY... SOUTHWEST FLOW WILL START TO PUSH THE RIDGE OUT OF THE
AREA AS A COLD FRONT FORMS AHEAD OF THE INCOMING TROUGH AND
ARRIVES ON THE CWA DOORSTEP BY THE MID AFTERNOON HOURS. WINDS WILL
BE LIGHT THROUGH THE EARLY PART OF THE DAY WITH AGAIN VERY LOW
RHS. BUT AS THE COLD FRONT MOVES ACROSS THE AREA IN THE EVENING
HOURS A WIND SHIFT AND INCREASE IN SPEED WILL DEFINITELY WARRANT A
FIRE WEATHER WATCH. THE FRONT ITSELF WHETHER AFTERNOON OR EVENING
IS ANTICIPATED TO BE A VERY DRY PASSAGE AS NO PACIFIC MOISTURE IS
CURRENTLY REGISTERING AT THE 700 MB LEVEL WITHIN MODELS. GAH

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
THE EXTENDED FORECAST BEGINS WITH A COLD FRONT MOVING THROUGH
NORTHEAST MONTANA WITH STRONG COLD AIR ADVECTION...AND LITTLE
PRECIPITATION. THE GFS AND EC ARE IN GOOD AGREEMENT WITH THE
TIMING OF THE COLD AIR.

TUESDAY THROUGH THURSDAY NIGHT EXPECT COOL FALL LIKE CONDITIONS
ACROSS THE REGION UNDER NORTHWEST FLOW. TEMPERATURES WILL BE
AROUND THE SEASONAL NORMALS. STILL NO RAINFALL EXPECTED.

RIDGING BUILDS IN FOR NEXT WEEKEND FOR ABOVE NORMAL TEMPERATURES
AGAIN... STILL NO PRECIPITATION EXPECTED.

AFTER SEVERAL DAYS THE MODELS REMAIN IN FAIR AGREEMENT THROUGH THE
EXTENDED FOR GOOD CONFIDENCE IN THE FORECAST.           PROTON

&&

.AVIATION...
VFR. CLEAR SKIES...WITH LIGHT WINDS BECOMING SOUTHEAST OVERNIGHT
ON SATURDAY.  PROTON

&&

.FIRE WEATHER...
A HIGH PRESSURE RIDGE SETS UP SHOP TONIGHT AND RAMPS TEMPERATURES
UP ON SUNDAY INTO THE UPPER 80S ACROSS THE NORTH AND LOWER 90S
ACROSS THE SOUTH. THIS WILL LOWER OVERALL RELATIVE HUMIDITY TO
AROUND 10 TO 15 PERCENT. HOWEVER SURFACE WIND WILL BECOME
SOUTHERLY AT AROUND 10KTS OR LESS IN THE AFTERNOON. FOR NOW WILL
NOT HIGHLIGHT SUNDAY AS LIGHT WINDS EXCLUDE EXPLOSIVE FIRE
GROWTH... STILL FUELS REMAIN VERY DRY AND EASILY IGNITABLE.

POOR RH RECOVERIES ARE ANTICIPATED WITH NO NEW AIR BEING MOVED
INTO THE AREA DUE TO LIGHT WINDS OVERNIGHT.

AN ENERGETIC UPPER LEVEL TROUGH WILL SWING ACROSS THE REGION ON
MONDAY LATE MONDAY AFTERNOON SIGNIFICANTLY INCREASING WIND FROM
THE WEST BEHIND A COLD FRONT WITH RELATIVE HUMIDITY EXPECTED TO
BE VERY DRY JUST AHEAD OF THE FRONT. STRONG WESTERLY WINDS WILL
RAMP UP OVERNIGHT AND CONTINUE INTO TUESDAY. THEREFORE A FIRE
WEATHER WATCH HAS BEEN ISSUED.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON
FOR MTZ120-122-134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Sep 8, 3:03 AM MDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
303 AM MDT SAT SEP 8 2012

MTZ016>027-059>062-090915-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
303 AM MDT SAT SEP 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FIRE WEATHER WATCH IS IN EFFECT FOR ALL OF NORTHEAST MONTANA
FROM 9 AM MONDAY THROUGH 6 PM TUESDAY DUE TO THE POSSIBILITY OF
CRITICAL FIRE WEATHER AND POTENTIAL FOR EXPLOSIVE GROWTH. AN
ENERGETIC UPPER LEVEL TROUGH WILL SWING ACROSS THE REGION ON
LATE MONDAY AFTERNOON SIGNIFICANTLY INCREASING WINDS FROM THE
WEST BEHIND A PASSING COLD FRONT WITH A VERY LOW RELATIVE HUMIDITY
OUT OF AHEAD OF THE FRONT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.